Alert archive / Iowa / Flash Flood Warnings in 2016
Flash Flood Warning 11, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at May 26, 2016, 4:31 PM CDT for Pottawattamie County, Iowa. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2016, 4:31 PM CDT (21:31 UTC)
- Expired
- May 26, 2016, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Pottawattamie County, IA
The radar
The Omaha radar (KOAX), 85 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -107 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
042
WGUS53 KOAX 262131
FFWOAX
IAC155-270030-
/O.NEW.KOAX.FF.W.0011.160526T2131Z-160527T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
431 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN POTTAWATTAMIE COUNTY IN SOUTHWESTERN IOWA...
* UNTIL 730 PM CDT
* AT 431 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. OVER TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CARSON...MACEDONIA...FARM CREEK PUBLIC WILDLIFE AREA AND OLD TOWN
PARK.
THIS INCLUDES HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 41 AND 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4116 9547 4122 9552 4136 9516 4116 9516
$$
DERGAN1 follow-up statement
242 WGUS73 KOAX 262350 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 650 PM CDT THU MAY 26 2016 IAC155-262358- /O.CAN.KOAX.FF.W.0011.000000T0000Z-160527T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POTTAWATTAMIE IA- 650 PM CDT THU MAY 26 2016 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN POTTAWATTAMIE COUNTY IS CANCELLED... LOCAL LAW ENFORCEMENT HAS NOT REPORTED ANY FLOODING...THUS THE FLASH FLOOD WARNING THAT WAS PREVIOUSLY IN EFFECT HAS BEEN CANCELLED. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT...BUT THE NEW RAIN WILL NOT FALL AS FAST AND HEAVY AS IT PREVIOUSLY DID. DOPPLER RADAR ESTIMATED THAT 1 TO 2 INCHES OF RAIN COULD HAVE FALLEN IN THIS AREA EARLIER THIS AFTERNOON. LAT...LON 4116 9547 4122 9552 4136 9516 4116 9516 $$ DEWALD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at May 26, 2:23 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 26, 2:23 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
223 PM CDT THU MAY 26 2016
.SHORT TERM...(tonight through Sunday)
Issued at 220 PM CDT Thu May 26 2016
Warm front was located across northeast Kansas at 19z with a large
area of convection blooming on either side of the front. Periods
of thunderstorms are expected through most of the period as upper
trough over the southern Rockies this afternoon lifts across the
plains region toward the upper Midwest through Saturday. There
looks to be a brief break in the stormy pattern late Saturday
night into Sunday behind the trough but additional storms return
by Monday.
Flash flood watch will cover parts of southeast Nebraska and
southwest Iowa near the warm front through tonight with potential
for several rounds of thunderstorms and heavy rain.
.LONG TERM...(Sunday night through Thursday)
Issued at 220 PM CDT Thu May 26 2016
Upper pattern becomes more amplified again in the extended period
with more storm chances into at least Wednesday although ECMWF is
a bit quicker with drier conditions by Tuesday night compared to
the GFS.
&&
.AVIATION...(18Z TAFS for KOMA...KLNK...KOFK through 18Z Friday)
Issued at 1250 PM CDT Thu May 26 2016
Showers and thunderstorms will begin to pop up across the region
this afTernoon. Storms could begin in KLNK as early at 19Z and
move into KOMA and KOFK later this afternoon and evening. Showers
and thunderstorms will continue well into the overnight hours
before clearing and potentially allowing light fog to develop
early Friday morning.
&&
.OAX Watches/Warnings/Advisories...
NE...Flash Flood Watch through Friday morning for NEZ066-068-078-
088>093.
IA...Flash Flood Watch through Friday morning for IAZ090-091.
&&
SHORT TERM...Fobert
LONG TERM...Fobert
AVIATION...KGHazardous weather outlook, May 26, 4:17 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 417 PM CDT THU MAY 26 2016 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-271130- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 417 PM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY THERE IS AN ENHANCED RISK OF SEVERE WEATHER TONIGHT ACROSS SOUTHERN NEBRASKA INTO THE SOUTHWEST CORNER OF IOWA. A SLIGHT RISK COVERS THE REMAINDER OF EASTERN NEBRASKA AND WESTERN IOWA. A WARM FRONT WAS LOCATED NEAR THE NORTHEAST KANSAS BORDER LATE THIS AFTERNOON WITH STRONG TO SEVERE THUNDERSTORMS WIDESPREAD FROM NORTHEAST KANSAS AND SOUTHEAST NEBRASKA INTO SOUTHWEST IOWA. THESE STORMS ARE EXPECTED TO GRADUALLY LIFT NORTH ACROSS THE AREA TONIGHT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE, ESPECIALLY THIS EVENING, INCLUDING DAMAGING WINDS, VERY LARGE HAIL, AND EVEN A FEW TORNADOES. SOME STORMS WILL ALSO PRODUCE VERY HEAVY RAINFALL AS WELL, ESPECIALLY SOUTH OF INTERSTATE 80. STORM CHANCES BEGIN TO DIMINISH LATE TONIGHT. MORE STORMS ARE POSSIBLE ON FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY THUNDERSTORM CHANCES RREMAIN IN THE FORECAST THROUGH SATURDAY. ANOTHER CHANCE OF STORMS RETURNS TO THE REGION FOR MONDAY INTO WEDNESDAY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS PORTIONS OF THE AREA THIS EVENING. FOBERT
In the hours before
Local storm report, May 26, 3:14 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
314 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM FLOOD 3 S LINCOLN 40.77N 96.69W
05/26/2016 LANCASTER NE TRAINED SPOTTER
WATER REPORTED OVER PORTIONS OF HIGHWAY 77.
&&
PEARSONSpecial weather statement, May 26, 3:20 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
320 PM CDT THU MAY 26 2016
IAZ079-080-090-091-NEZ067-068-262100-
FREMONT IA-PAGE IA-MILLS IA-MONTGOMERY IA-CASS NE-OTOE NE-
320 PM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTGOMERY...
SOUTHEASTERN MILLS...WEST CENTRAL PAGE...NORTHERN FREMONT...
SOUTHEASTERN CASS AND NORTHEASTERN OTOE COUNTIES UNTIL 400 PM CDT...
AT 320 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SIDNEY...OR 28 MILES NORTHWEST OF TARKIO...MOVING NORTHEAST AT
40 MPH.
DIME SIZE HAIL HAS BEEN REPORTED AND WINDS IN EXCESS OF 30 MPH WILL
BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SHENANDOAH...SIDNEY...TABOR...THURMAN...RANDOLPH AND IMOGENE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 16 AND 22.
INTERSTATE 29 BETWEEN MILE MARKERS 10 AND 17.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN
IOWA...AND SOUTHEASTERN NEBRASKA.
LAT...LON 4068 9579 4076 9588 4099 9557 4093 9538
4077 9538
TIME...MOT...LOC 2020Z 236DEG 35KT 4077 9571
KGLocal storm report, May 26, 3:26 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
326 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM FLASH FLOOD LINCOLN 40.82N 96.69W
05/26/2016 LANCASTER NE AMATEUR RADIO
THREE INCHES OF WATER FLOWING OVER ROAD ON 56TH STREET
SOUTH OF HIGHWAY 2
&&
DERGANLocal storm report, May 26, 3:40 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
340 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM FLASH FLOOD LINCOLN 40.82N 96.69W
05/26/2016 LANCASTER NE BROADCAST MEDIA
MANY INTERSECTIONS IN SOUTHEAST LINCOLN FLOODED AND
IMPASSIBLE.
&&
PEARSONLocal storm report, May 26, 3:55 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
355 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM FLASH FLOOD CRETE 40.63N 96.96W
05/26/2016 SALINE NE TRAINED SPOTTER
REPORTS OF FLOODED ROADS IN CRETE.
&&
PEARSONLocal storm report, May 26, 4:10 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
410 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM FLASH FLOOD LINCOLN 40.82N 96.69W
05/26/2016 LANCASTER NE BROADCAST MEDIA
48TH AND CORNHUSKER IS IMPASSABLE DUE TO FLOODING.
&&
PEARSONThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 12:03 AM CDT | Severe Thunderstorm Warning | OAX | Page | 27 min |
| May 26, 12:33 AM CDT | Special Weather Statement | OAX | Page | 42 min |
| May 26, 1:07 AM CDT | Severe Thunderstorm Warning | OAX | Harrison, Pottawattamie | 23 min |
| May 26, 1:19 AM CDT | Severe Thunderstorm Warning | OAX | Harrison, Monona | 26 min |
| May 26, 1:22 AM CDT | Severe Thunderstorm Warning | OAX | Monona | 23 min |
| May 26, 1:34 AM CDT | Special Weather Statement | OAX | Fremont, Harrison, Mills, Pottawattamie | 41 min |
| May 26, 1:46 AM CDT | Special Weather Statement | OAX | Montgomery | 29 min |
| May 26, 2:15 AM CDT | Special Weather Statement | OAX | Montgomery | 30 min |
| May 26, 1:22 PM CDT | Flash Flood Watch | OAX | Fremont, Mills, Montgomery, Page, Pottawattamie | 14 hr |
| May 26, 2:20 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Page | 25 min |
| May 26, 2:42 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Page | 21 min |
| May 26, 3:20 PM CDT | Special Weather Statement | OAX | Fremont | 40 min |
| May 26, 3:54 PM CDT | Areal Flood Advisory | OAX | Fremont, Page | 3 hr |
| May 26, 4:49 PM CDT | Flash Flood Warning | OAX | Fremont, Mills | 3 hr |
| May 26, 5:21 PM CDT | Special Weather Statement | OAX | Fremont | 39 min |
Nearby
Flash Flood Warnings in Iowa, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.